Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1, NWS Buffalo, NY

March 16, 2025Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Mar 16, 2025, 1:22 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2025, 1:22 PM EDT (17:22 UTC)
Expired
Mar 16, 2025, 2:15 PM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS51 KBUF 161722
SVRBUF
NYC009-013-161815-
/O.NEW.KBUF.SV.W.0001.250316T1722Z-250316T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
122 PM EDT Sun Mar 16 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Western Cattaraugus County in western New York...
  Chautauqua County in western New York...

* Until 215 PM EDT.

* At 122 PM EDT, a severe thunderstorm was located near Lottsville,
  or 11 miles southwest of Jamestown, moving northeast at 85 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Silver Creek Reservoir, East Randolph, South Dayton, Onoville,
  Perrysburg, Ellington, Mayville, Busti, Stow, and Long Point State
  Park.

This includes the following highways...
 Interstate 90 between exits 58 and 61.
 Interstate 86 between exits 4 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4244 7950 4248 7946 4263 7910 4257 7914
      4257 7911 4254 7906 4253 7900 4248 7896
      4244 7892 4244 7889 4200 7888 4200 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1722Z 202DEG 72KT 4203 7944 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
2 follow-up statements
033 
WWUS51 KBUF 161744
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
144 PM EDT Sun Mar 16 2025

NYC009-013-161815-
/O.CON.KBUF.SV.W.0001.000000T0000Z-250316T1815Z/
Cattaraugus NY-Chautauqua NY-
144 PM EDT Sun Mar 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WESTERN CATTARAUGUS AND CHAUTAUQUA COUNTIES...

At 143 PM EDT, a severe thunderstorm was located 7 miles south of
Fredonia, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Silver Creek Reservoir, East Randolph, South Dayton, Onoville,
Perrysburg, Ellington, Mayville, Busti, Stow, and Long Point State
Park.

This includes the following highways...
 Interstate 90 between exits 58 and 61.
 Interstate 86 between exits 4 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4244 7950 4248 7946 4263 7910 4257 7914
      4257 7911 4254 7906 4253 7900 4248 7896
      4244 7892 4244 7889 4200 7888 4200 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1743Z 203DEG 31KT 4233 7934 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Welch
366 
WWUS51 KBUF 161815
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
215 PM EDT Sun Mar 16 2025

NYC009-013-161825-
/O.EXP.KBUF.SV.W.0001.000000T0000Z-250316T1815Z/
Cattaraugus NY-Chautauqua NY-
215 PM EDT Sun Mar 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CATTARAUGUS AND
CHAUTAUQUA COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
western New York.

&&

LAT...LON 4244 7950 4248 7946 4263 7910 4257 7914
      4257 7911 4254 7906 4253 7900 4248 7896
      4244 7892 4244 7889 4200 7888 4200 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1815Z 202DEG 72KT 4291 7902 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 12:22 PM EDT, 1 hour earlier.

Area forecast discussion, Mar 16, 12:22 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Buffalo NY
1222 PM EDT Sun Mar 16 2025

.SYNOPSIS...
Strong low pressure will pass by to the northwest of the area today,
with a strong cold front sweeping across the area this afternoon.
This system will bring a few periods of rain today, and possibly a
line of gusty thunderstorms moving from west to east across the area
this afternoon. High pressure will then bring dry weather
Monday night through Wednesday. Monday will be briefly cooler,
then another significant warming trend will develop through the
middle of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
There remains a risk for severe weather this afternoon, roughly
through 6 p.m., as a line of thunderstorms is poised to move
across the area. SPC has upgraded portions of the Western
Southern Tier to an Enhanced Risk for severe weather, and
expanded the Slight and Marginal risks further into Western NY.
Visible satellite imagery shows significant breaks in the cloud
cover across Western NY, which will allow for some
destabilization. Temperatures have already risen into the 70s
across some locations in Western NY, with the potential for
surface based CAPEs to increase to 500 J/kg. There's no doubt
strong winds aloft are in place, with a strong 60-70kt flow at
850mb resulting in lots of wind shear. There's a risk for
convectively driven damaging winds in excess of the winds
already occurring. Wind profiles in place can also support
tornado development. Any severe convection would develop just
ahead of a cold frontal boundary which will move across the area
this afternoon through early evening.

Otherwise, an active weather day is ahead, with impacts from
rainfall and strong synoptic winds. A deep longwave trough will
move into the Great Lakes and Ohio Valley today. A strong
southern stream shortwave traversing the trough will support a
strong surface low, moving NNE across the central Great Lakes
today before continuing into Quebec tonight. A strong trailing
cold front will surge east across the area this afternoon.

In addition to the potential for thunderstorm generated winds, it
will be quite windy today in the warm sector ahead of the cold
front. A strong 65+ knot low level jet will cross the eastern Great
Lakes in the warm sector. Forecast soundings continue to show a
stable layer and inversion near the ridge tops, resulting in an
environment favorable for acceleration of stable flow down the lee
slopes of terrain barriers with locally strong downslope winds
to 60 mph possible through around 2 p.m. Elsewhere, winds will
also be strong, potentially aided by mixing from the partial
clearing. Gusts 50 to 55 mph continue to be a risk in the Wind
Advisory area, with gusts to 60 mph in the High Wind Warning
area.

Rain will quickly taper off from west to east later this afternoon
and evening following the passage of the cold front. A few more
showers may develop tonight as deeper wrap around moisture arrives
and the weakening mid level trough axis crosses the eastern Great
Lakes. Some upslope enhancement will also develop east of the lakes
tonight. The rain will mix with, and change to wet snow late tonight
and early Monday as colder air moves into the region, but any
accumulation will be minimal.

Monday, any lingering rain/wet snow showers in the morning will end
as the airmass quickly dries. High pressure will build into the
eastern Great Lakes in the afternoon, with skies clearing from west
to east. Temperatures will be much cooler than recent days, with
highs in the upper 30s to near 40 for lower elevations, and mid 30s
for higher terrain.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A narrow trough aligned from eastern New York to the east side of
Florida exits further east into the Atlantic Monday night, broad mid-
level ridging will build east across the Great Lakes Tuesday before
exiting east. The next potent trough over the Rockies will move
northeast across the Mississippi Valley and into the Great Lakes by
Wednesday night.

With the majority of the period will be dominated by the mid-level
ridge and corresponding surface ridge expect mainly dry weather
Monday night into Wednesday night. Outside of this, it will be a
chilly start Monday night as strong radiational cooling will support
temperatures to fall into the 20s across much of the area. Then,
ample warm air advection in southerly flow will support temperatures
to quickly recover into the upper 50s and low 60s Tuesday, and mid
to upper 60s Wednesday. A few 70 degree readings can't be ruled out
Wednesday for the climatologically warmer spots across the Genesee
Valley.

Weakening low pressure associated with the aforementioned mid-level
trough Wednesday night will be sliding northeast across the Great
Lakes into southern Canada. Its associated surface cold front will
then slide east across the central Great Lakes and reach far Western
New York late Wednesday night into Thursday morning.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
A large, robust low pressure system centered near the IL/IN border
early Wednesday night will track northeast into Quebec through
Thursday. A strong cyclonically curved jet streak around this system
will dig south along the southern coastline and allow for a thin
ribbon of Gulf-based moisture to surge northward. Coupled with a
period of rapid height falls/DPVA aloft, we can expect another
widespread round of showers ahead of the system's cold front passing
from west to east Thursday. Wind potential remains uncertain as the
track of the sfc low is climatologically favorable for strong gusty
winds, though wind fields aloft and the strength of the low itself
are marginal in supporting a more substantial threat. For now have
bumped up both pre and post-frontal winds over NBM, but will
continue to monitor.

As the system's parent longwave trough becomes increasingly
negatively tilted, the ~990mb sfc low is expected to weaken and give
way to secondary cyclogenesis off the Northeast coast Thursday
night. This will serve to briefly pull a deeper Canadian polar
airmass down across the eastern Great Lakes behind the main cold
front. Sfc temperatures may drop some 20-25 degrees (F) between
Thursday and Thursday night as 850H temps dip to between -10C and
-14C, causing any precipitation to change over to snow Thursday
evening. These temps aloft will also likely be cold enough to
support a lake response, which with a general NW cyclonic flow
directing any accumulating snowfall through Friday southeast of the
lakes. At this range however, too many unknowns regarding how
quickly the airmass dries out and warms up as strong high pressure
builds back in from the west to speculate on potential
accumulations. What is more certain is that Friday will feel
downright wintry with blustery winds and highs only in the 30s.

Brief ridging will slide across the region Saturday with a weak
trough to follow Saturday night through Sunday. Surface ridging
should remain intact through Saturday with the next surface low to
pass northeast across the Great Lakes Sunday, supporting a low
chance for a few showers. Otherwise, temperatures will recover
towards normal for Saturday and Sunday with highs in the mid 40s to
low 50s.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
A strong mid/upper level trough will cross the eastern Great
Lakes, with a cold front moving from west to east across the
area this afternoon. A line of thunderstorms will develop ahead
of this cold front this afternoon. This line has the potential
to produce strong gusty winds, and possibly an isolated tornado,
with the greatest risk for severe weather across Western NY.
Fairly confident in the timing in the TAFS +/- an hour, with the
greatest risk at the KBUF/KIAG/KJHW TAF sites.

Otherwise, a strong low level jet will continue to cross the
region in the warm sector prior to the arrival of the cold
front. This will produce low level wind shear through early
afternoon. Surface wind gusts will increase today as the
boundary layer partially mixes, with gusts of 30-40 knots
expected across much of the area.

A few scattered showers will redevelop tonight as colder air pours
back into the region, with a few light snow showers possible by late
tonight, especially across higher terrain. Expect areas of MVFR CIGS
to develop tonight as colder air moves back into the region.

Outlook...

Monday...Areas of MVFR with a chance of rain/snow showers early,
improving to VFR.

Tuesday through Wednesday...Mainly VFR.

Thursday...VFR/MVFR. Showers likely. Windy.

&&

.MARINE...
Strong low pressure will pass north and west of the area today, with
the trailing cold front sweeping east across the lower Great Lakes
this afternoon. Moderate southerlies will continue today ahead of
the cold front. A brief period of moderate southwest to west winds
will persist late this afternoon and evening behind the cold front,
with Small Craft Advisory conditions into this evening on both Lake
Erie and Lake Ontario. Winds and waves will gradually subside late
tonight through Monday.

&&

.HYDROLOGY...
...FLOODING POSSIBLE EAST OF LAKE ONTARIO STARTING THIS
AFTERNOON...

A strong and moisture rich system will move through the Great Lakes
and Northeast today through this evening. Latest model and
ensemble guidance has come down just a little on rain potential,
with most of the rain focusing in a narrow band along the cold
front. Rainfall amounts east of Lake Ontario are expected to be
in the 0.50" to 1.0" range, highest across the higher terrain
with upslope enhancement.

Snowmelt will provide a larger contribution to runoff than the
rain will. Even after snow melt during the past day, between 4"
to 10" of SWE remains in the snowpack across the higher
terrain of the Tug Hill Plateau and western Adirondacks. Runoff
will continue from snow melt, and will increase with the
rainfall.

The most likely larger river to reach flood stage will be the middle
and lower reaches of the Black River, with tributaries flowing from
many of the areas that still have significant snowpack. Ensemble
river guidance continues to suggest minor flood stage is the
most likely scenario, with a much lower potential to reach
moderate flood stage. It's important to note, that high flows
are likely to continue through the middle of the week, with
Watertown possibly having a second crest. The upper reaches of
the Black River and Moose River will also see significant rises,
with action stage the most likely scenario, and a low chance of
minor flood stage.

Other rivers and creeks that drain the Tug Hill Plateau and
western Adirondacks will also see significant rises, including
but not limited to the Salmon River system, the Beaver River,
and the Independence River. There also remains significant SWE
in some lower elevations in Oswego County. This poses a risk for
general/areal flooding. A Flood Watch is in effect for Oswego,
Jefferson, and Lewis counties Sunday through Monday.

Simulated data shows ice on the Black River and other streams and
creeks east of Lake Ontario. Ice jam flooding is possible as rivers
and creeks begin to rise and ice breaks up later today through
Monday. There is high uncertainty in the exact timing and
location of any ice jams.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 8 PM EDT this evening for NYZ001-002-
     005>008-010-011.
     Wind Advisory until 5 PM EDT this afternoon for NYZ003-004-
     012>014-020-021.
     Flood Watch through Monday evening for NYZ006>008.
     High Wind Warning until 2 PM EDT this afternoon for NYZ019-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
         040-041.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 5 AM EDT Monday for LOZ042>045.

&&

SYNOPSIS...Apffel/Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...EAJ
LONG TERM...EAJ/PP
AVIATION...Apffel/Hitchcock
MARINE...Apffel/Hitchcock
HYDROLOGY...Hitchcock
Hazardous weather outlook, Mar 16, 3:10 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
310 AM EDT Sun Mar 16 2025

NYZ007-008-170715-
Jefferson-Lewis-
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-004-012>014-020-021-170715-
Monroe-Wayne-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-005-010-011-170715-
Niagara-Orleans-Northern Cayuga-Northern Erie-Genesee-
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-170715-
Oswego-
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-170715-
Chautauqua-Southern Erie-
310 AM EDT Sun Mar 16 2025

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-SLZ022-024-170715-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
310 AM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-170715-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
310 AM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Mar 16, 10:07 AM EDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1007 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     Non-Tstm Wnd Gst 3 ENE Dunkirk           42.50N 79.28W
03/16/2025  M66 MPH          Chautauqua         NY   ASOS

            ASOS station KDKK Dunkirk Airport.

&&
Local storm report, Mar 16, 10:12 AM EDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1012 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Non-Tstm Wnd Dmg 4 WNW Forestville       42.50N 79.24W
03/16/2025                   Chautauqua         NY   Broadcast Media

            Wires down.

&&
Special weather statement, Mar 16, 1:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
118 PM EDT Sun Mar 16 2025

NYZ019-020-161745-
Chautauqua NY-Cattaraugus NY-
118 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CATTARAUGUS AND
CHAUTAUQUA COUNTIES THROUGH 145 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lottsville, or 13 miles southwest of Jamestown, moving northeast at
80 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Silver Creek Reservoir, East Randolph, South Dayton, Onoville,
Perrysburg, Ellington, Mayville, Busti, Stow, Long Point State Park,
New Albion, Ellery Center, Jamestown West, Panama, Leon, Randolph,
French Creek, Falconer, Brocton, and Ripley Beach.

This includes the following highways...
 Interstate 90 between exits 58 and 61.
 Interstate 86 between exits 4 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4244 7950 4253 7939 4259 7919 4262 7917
      4261 7911 4257 7914 4257 7911 4254 7906
      4253 7900 4248 7896 4245 7892 4244 7892
      4245 7890 4244 7888 4200 7886 4200 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1718Z 202DEG 72KT 4200 7946

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:06 AM EDTHigh Wind WarningBUFChautauqua, Erie11 hr
Mar 16, 1:18 PM EDTSpecial Weather StatementBUFChautauqua27 min
Mar 16, 1:44 PM EDTSpecial Marine WarningBUF61 min
Mar 16, 1:49 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus56 min
Mar 16, 2:16 PM EDTSpecial Marine WarningBUF29 min
Mar 16, 2:19 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming56 min
Mar 16, 2:27 PM EDTSpecial Marine WarningBUF59 min
Mar 16, 2:37 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Ontario, Wyoming53 min
Mar 16, 2:57 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming63 min
Mar 16, 3:11 PM EDTSpecial Marine WarningBUF64 min
Mar 16, 3:28 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Monroe, Ontario, Wayne62 min
Mar 16, 4:03 PM EDTSpecial Marine WarningBUF57 min
Mar 16, 4:24 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne54 min
Mar 16, 4:46 PM EDTSpecial Marine WarningBUF35 min
Mar 16, 4:54 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego81 min
Mar 16, 5:06 PM EDTAreal Flood WarningBUFLewis, Oswego9 hr
Mar 16, 5:24 PM EDTTornado WarningBUFJefferson22 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.